Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 2, 2011, 8:24 AM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 8:24 AM CDT (13:24 UTC)
- Expired
- Sep 2, 2011, 9:18 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:39 AM CDT | TSTM WND DMG | 1 N Westfield, WI | NUMERIOUS TREES DOWN ACROSS NORTH WESTERN MARQUETTE COUNTY REPORTED BY SHERIFF DEPARTMENT. |
| Sep 2, 8:39 AM CDT | TSTM WND GST 67 | 1 N Westfield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS53 KMKX 021324
SVRMKX
WIC047-077-021430-
/O.NEW.KMKX.SV.W.0121.110902T1324Z-110902T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 AM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 930 AM CDT
* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF DELLWOOD TO 5 MILES NORTHEAST OF REEDSBURG...
AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD AROUND 845 AM CDT.
MONTELLO AROUND 855 AM CDT.
PRINCETON AROUND 910 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRIGGSVILLE...SPRINGFIELD CORNERS...LAWRENCE...OXFORD...PACKWAUKEE...
ENDEAVOR...HARRISVILLE...GLEN OAK...DALTON AND NESHKORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4363 8906 4363 8912 4365 8913 4364 8960
4398 8960 4399 8909
TIME...MOT...LOC 1324Z 270DEG 45KT 4408 8990 4358 8990
WIND...HAIL 60MPH 0.75IN
$$3 follow-up statements
378
WWUS53 KMKX 021339
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
839 AM CDT FRI SEP 2 2011
WIC047-077-021430-
/O.CON.KMKX.SV.W.0121.000000T0000Z-110902T1430Z/
GREEN LAKE WI-MARQUETTE WI-
839 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARQUETTE AND
WESTERN GREEN LAKE COUNTIES UNTIL 930 AM CDT...
AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF FRIENDSHIP TO
11 MILES NORTHEAST OF WISCONSIN DELLS...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WESTFIELD AROUND 850 AM CDT.
MONTELLO AROUND 855 AM CDT.
PRINCETON AROUND 910 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE LAWRENCE...
OXFORD...ENDEAVOR...SPRINGFIELD CORNERS...PACKWAUKEE...HARRISVILLE...
GLEN OAK...NESHKORO...DALTON AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4363 8906 4363 8912 4365 8913 4364 8960
4398 8960 4399 8909
TIME...MOT...LOC 1339Z 270DEG 45KT 4423 8967 4377 8964
WIND...HAIL 60MPH 1.00IN
$$085
WWUS53 KMKX 021401
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 AM CDT FRI SEP 2 2011
WIC047-077-021430-
/O.CON.KMKX.SV.W.0121.000000T0000Z-110902T1430Z/
GREEN LAKE WI-MARQUETTE WI-
901 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARQUETTE AND
WESTERN GREEN LAKE COUNTIES UNTIL 930 AM CDT...
AT 856 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WAUTOMA TO 8 MILES NORTHEAST OF WISCONSIN DELLS...MOVING NORTHEAST AT
40 MPH.
IN ADDITION...A MESONET SITE NEAR WESTFIELD MEASURED 67 MPH WINDS AT
839 AM. LAW ENFORECEMENT REPORTS NUMEROUS TREES DOWN IN MARQUETTE
COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTELLO AROUND 920 AM CDT.
PRINCETON AROUND 930 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE NESHKORO...
ENDEAVOR...PACKWAUKEE...GLEN OAK...DALTON AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4363 8906 4363 8912 4365 8913 4364 8960
4398 8960 4399 8909
TIME...MOT...LOC 1400Z 246DEG 37KT 4396 8926 4371 8959
WIND...HAIL 70MPH <.75IN
$$003
WWUS53 KMKX 021418
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CDT FRI SEP 2 2011
WIC047-077-021428-
/O.CAN.KMKX.SV.W.0121.000000T0000Z-110902T1430Z/
GREEN LAKE WI-MARQUETTE WI-
918 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR MARQUETTE AND WESTERN GREEN
LAKE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM.
LAT...LON 4363 8906 4363 8912 4365 8913 4364 8960
4398 8960 4399 8909
TIME...MOT...LOC 1418Z 246DEG 37KT 4403 8902 4379 8936
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:14 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 4:14 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 414 AM CDT FRI SEP 2 2011 UPDATE TO ADD AVIATION AND MARINE SECTIONS .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM CONTINUED WARM ADVECTION APPEARS TO BE TRIGGERING MID LEVEL CLOUDS...PROBABLY ALTOCUMULUS CASTELLANUS...AND ASSOCIATED ISOLD LGT SHOWERS OVER ERN IA AND NRN IL. NAM SOUNDINGS DO PICK UP ON MID LEVEL MOISTENING WITH MINOR CAPE SO WILL BRING LOW CHANCE POPS INTO THE CWA FOR THE MORNING. AS SWLY LOW LEVEL JET AND 850 MB THERMAL RIDGE SHIFTS TO THE EAST AND SOUTH...AND A SFC COLD FRONT APPROACHES FROM MN...SFC TO 850 MB FRONTOGENESIS WILL CONTINUE CHANCES OF SHOWERS/TSTORMS FOR LATER THIS MORNING AND INTO THE AFTERNOON. THERE IS UNCERTAINTY ON SFC BASED CONVECTION FOR LATER TODAY GIVEN THAT THE CLOUD COVER MAY INCREASE TOO MUCH...THEREBY KEEPING THE CIN HIGH. HOWEVER...ELEVATED CAPE WILL BE PRESENT SO AT LEAST SCT CONVECTION EXPECTED. SVR CHANCES TODAY AND TNT ARE LOW GIVEN LACK OF CONFIDENCE IN SFC BASED CONVECTION AND VERY WEAK LOW LEVEL WIND SHEAR DUE TO STALLING AND WEAKENING COLD FRONT. FOR TNT...A SHORTWAVE TROUGH WILL APPROACH FROM THE WEST WITH ORGANIZED 850-700 MB FRONTOGENESIS ALONG WITH PWS AROUND 2 INCHES. THUS MODELS PRODUCE WIDESPREAD QPF AND WENT WITH LIKELY POPS FOR THUNDER. FORECASTED HEAT INDICES FOR TODAY ARE JUST BELOW 100F BUT IF IT IS REACHED IT SHOULD ONLY BE BRIEF. THERE WILL BE SCT-BKN CLOUD COVER WITH ISOLD TO SCT SHOWERS AND TSTORMS WHICH SHOULD LIMIT TEMPS AND HEAT INDICES. .SATURDAY...FORECAST CONFIDENCE...MEDIUM TEMPERATURES AT 850 MB INDICATE THAT BAROCLINIC ZONE WILL REMAIN STALLED OVER THE AREA ON SATURDAY. ADDITIONALLY...A POTENT MID AND UPPER LEVEL WAVE WILL APPROACH FROM THE NORTHWEST. ALSO SEEING SUPPORT FOR LIFT WITH DECENT UPPER LEVEL DIVERGENCE ACROSS THE AREA UNDER THE RIGHT REAR ENTRANCE OF THE UPPER JET. WITH PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES THROUGH THE DAY...SEEMS LIKE A GOOD SETUP FOR MORE ROUNDS OF SHOWERS AND STORMS. OPTED TO INCREASE LIKELY POPS TO THE ENTIRE FORECAST AREA SATURDAY. CURRENT SETUP INDICATES IT COULD BE MOSTLY CLOUDY THROUGH THE DAY. THIS WITH THE EXPECTED RAINFALL SHOULD KEEP TEMPS DOWN A BIT...SO LOWERED HIGHS A LITTLE FROM PREVIOUS FORECAST. HELD ONTO THE CHANCE FOR RAIN A LITTLE LONGER INTO SATURDAY NIGHT PER CONSISTENTLY SLOWER ECMWF SOLUTION. .SUNDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH A GOOD AMOUNT OF DRY AIR WILL WORK INTO THE AREA BY SUNDAY MORNING BEHIND THE WAVE...WITH PRECIPITABLE WATER VALUES FALLING DOWN TO AROUND 1/2 INCH. SHOULD BE DRY THROUGH THE DAY WITH COOLER HIGHS STRUGGLING TO AROUND 70. A REINFORCING SHOT OF DRIER AND COOLER AIR WILL PUSH INTO THE AREA SUNDAY NIGHT INTO MONDAY AS THE MAIN TROUGH AXIS MOVES THROUGH AND HIGH PRESSURE SLIDES IN. WILL BE A COOL LABOR DAY...WITH TEMPS STARTING IN IN THE MID TO UPPER 40S AWAY FROM THE LAKE...WITH LOW 50S NEAR THE LAKE. HIGHS WILL THEN STRUGGLE UP INTO THE MID 60S. IT MAY SEEM A BIT COOL AFTER THE RECENT 90 DEGREE WEATHER...BUT SHOULD STILL BE PLEASANT WITH MOSTLY SUNNY SKIES EXPECTED. HIGH PRESSURE IS THEN EXPECTED TO HOLD PRETTY WELL THROUGH MUCH OF THE REMAINDER OF THE WEEK. SKIES SHOULD BE MOSTLY CLEAR...WITH TEMPERATURES SLOWLY MODERATING TO AROUND NORMAL BY THURSDAY. && .AVIATION...THE THREAT FOR LOW LEVEL WIND SHEAR WILL CEASE BY 15Z WHEN THE LLJ SHIFTS EWD. VFR CONDITIONS WILL CONTINUE TODAY AND THIS EVENING ALTHOUGH AREAS OF MVFR VSBYS DUE TO AIR POLLUTION COULD OCCUR. THERE WILL BE ISOLD TO SCT SHOWERS AND THUNDERSTORMS OVER THE REGION AS A COLD FRONT MOVES INTO SRN WI. WIDESPREAD SHOWERS AND THUNDERSTORMS IS THEN EXPECTED TNT INTO SAT. WIDESPREAD RAINFALL AND VERY LGT WINDS WILL LEAD TO AREAS OF FOG AND STRATUS LATE TNT INTO SAT AM. MVFR TO IFR CONDITIONS WILL OCCUR. && .MARINE...A SWLY LOW LEVEL JET STREAM WILL EXIT SRN WI LATER THIS MORNING ALONG WITH THE WEAKENING OF THE PRESSURE GRADIENT. THERE IS A BRIEF WINDOW LATER THIS MORNING FOR WIND GUSTS TO REACH 25KTS WHEN HEATING AND MIXING OCCURS. IT IS TO MARGINAL AT THIS TIME FOR A SMALL CRAFT ADVISORY. WINDS WILL WEAKEN THIS AFTERNOON AND THEN SHIFT WNWLY LATER THIS AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY THROUGH MONDAY NIGHT FOR BRISK NLY WINDS AND HIGH WAVES IN THE WAKE OF A STRONG COLD FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SATURDAY THROUGH THURSDAY...DDV/07 TODAY/TONIGHT AND AVIATION/MARINE...GEHRING/20
Hazardous weather outlook, Sep 2, 4:56 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 456 AM CDT FRI SEP 2 2011 WIZ046-047-051-052-056>060-062>072-031000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES IN THE MID TO UPPER 90S OVER THE MILWAUKEE METROPOLITAN AREA. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER SOUTHERN WISCONSIN AS THUNDERSTORMS DEVELOP ALONG AND NEAR AN APPROACHING COLD FRONT. ALSO...THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY ADVISORY PRIMARILY FOR OZONE...BUT ALSO FOR FINE PARTICULATES. THIS ADVISORY IS IN EFFECT UNTIL NOON FRIDAY FOR THE LAKESHORE COUNTIES OF SOUTHEAST WISCONSIN...PLUS WAUKESHA COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS ON SATURDAY AS A STALLED FRONT CONTINUES TO PRODUCE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT AND AGAIN ON SATURDAY. LMZ643>646-031000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWESTERLY WIND GUSTS MY APPROACH OR BRIEFLY EXCEED SMALL CRAFT ADVISORY CRITERIA LATE THIS MORNING. THE WINDS WILL THEN WEAKEN AND TURN WEST TO NORTHWEST IN THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WILL INCREASE IN COVERAGE TONIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY THROUGH MONDAY NIGHT FOR BRISK NORTH WINDS AND HIGH WAVES IN THE WAKE OF A STRONG COLD FRONT. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:13 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 23 min |
| Sep 2, 9:49 AM CDT | Special Marine Warning | MKX | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.